I have been reading a book on Hypothyroidism, after my chemo nurse told me that the toxicity of these chemicals can cause damage to the thyroid gland (and others); and everyone should think about asking for a test(after treatment ends) to make sure thyroid is functioning. The following is a list of symptoms compiled from a survey of patients. It includes more symptoms than we usually hear about:
dry hair and nails; loss of outer part of eyebrow and eyelashes; husky voice; weight gain and/or inability to loose weight on sensible diet or losing too much weight; tiredness & weakness; brain fog; low blood pressure; low body temperature---feeling cold when everyone else is comfortable; digestive problems and constipation; mood depression; low sex drive; eye problems; tinnitus; allergies; sleep apnea & snoring; feeling exhausted after 12 hours of sleep; asthma like feelings; dizziness and vertigo; puffiness and swelling of face.
Having a baby or menopause can create thyroid problems, too----swing in hormone levels.
There are some studies that indicate that soy products can adversly affect the thyroid. Some researchers believe baby formulas should not contain any soy at all.
These symptoms are overlooked by many patients who still think their chemo is affecting them---could be; but also could be a malfunctioning thyroid gland.
My prayers to all of you, Brenda